Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Detroit, MI

June 21, 2011Lapeer County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 21, 2011, 10:43 PM EDT for Lapeer County, Tuscola County, Michigan. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 10:43 PM EDT (02:43 UTC)
Expired
Jun 21, 2011, 11:25 PM EDT
In force
42 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lapeer County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 67 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 10:50 PM EDTTSTM WND DMG5 N Almont, MITREE DOWN AT RIDER AND BOWMAN ROADS.
Jun 21, 10:53 PM EDTTSTM WND DMG4 Sse Columbiaville, MIPOWERLINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:57 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3352 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3352 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS53 KDTX 220243
SVRDTX
MIC087-157-220345-
/O.NEW.KDTX.SV.W.0045.110622T0243Z-110622T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1043 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAPEER COUNTY IN SOUTHEAST MICHIGAN...
  EASTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1145 PM EDT

* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM FRANKENMUTH TO OTISVILLE TO
  BURTON...AND MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELBA AND FOSTORIA AROUND 1055 PM EDT.
  LAPEER AND MAYVILLE AROUND 1100 PM EDT.
  SILVERWOOD AND EAST DAYTON AROUND 1105 PM EDT.
  ELLINGTON AND COLLING AROUND 1110 PM EDT.
  COLWOOD AND LUM AROUND 1115 PM EDT.
  GAGETOWN AND GOODLAND TOWNSHIP AROUND 1120 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                UNIONVILLE...         OTTER LAKE...
  NORTH BRANCH...       MAYVILLE...           LAPEER...
  KINGSTON...           IMLAY CITY...         GAGETOWN...
  COLUMBIAVILLE...      CLIFFORD...           CASS CITY...
  CARO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4367 8312 4329 8312 4328 8300 4323 8299
      4314 8300 4313 8299 4306 8299 4304 8298
      4299 8299 4298 8345 4313 8346 4367 8347
TIME...MOT...LOC 0243Z 232DEG 39KT 4336 8365 4320 8350
          4301 8361
WIND...HAIL 60MPH 1.00IN

$$

MR/CB
3 follow-up statements
463 
WWUS53 KDTX 220258
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1058 PM EDT TUE JUN 21 2011

MIC087-157-220345-
/O.CON.KDTX.SV.W.0045.000000T0000Z-110622T0345Z/
TUSCOLA MI-LAPEER MI-
1058 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER AND
EASTERN TUSCOLA COUNTIES UNTIL 1145 PM EDT...

AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYVILLE TO COLUMBIAVILLE TO
LUM...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST DAYTON AND SILVERWOOD AROUND 1105 PM EDT.
  KINGSTON AND CLIFFORD AROUND 1110 PM EDT.
  WILMOT AND DEFORD AROUND 1115 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                UNIONVILLE...         OTTER LAKE...
  NORTH BRANCH...       MAYVILLE...           LAPEER...
  KINGSTON...           IMLAY CITY...         GAGETOWN...
  COLUMBIAVILLE...      CLIFFORD...           CASS CITY...
  CARO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4367 8312 4329 8312 4328 8300 4323 8299
      4314 8300 4313 8299 4306 8299 4304 8298
      4299 8299 4298 8345 4313 8346 4367 8347
TIME...MOT...LOC 0258Z 232DEG 39KT 4336 8337 4321 8331
          4312 8317
WIND...HAIL 60MPH 1.00IN

$$

MR/CB
439 
WWUS53 KDTX 220318
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1118 PM EDT TUE JUN 21 2011

MIC087-157-220345-
/O.CON.KDTX.SV.W.0045.000000T0000Z-110622T0345Z/
TUSCOLA MI-LAPEER MI-
1118 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER AND
EASTERN TUSCOLA COUNTIES UNTIL 1145 PM EDT...

AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GAGETOWN TO KINGSTON TO LUM TO LAPEER...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BURNSIDE AROUND 1125 PM EDT.
  GOODLAND TOWNSHIP AND ATTICA AROUND 1130 PM EDT.
  IMLAY CITY AROUND 1140 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       MAYVILLE...
  LAPEER...             KINGSTON...           IMLAY CITY...
  GAGETOWN...           COLUMBIAVILLE...      CLIFFORD...
  CASS CITY...          CARO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4367 8312 4329 8312 4328 8300 4299 8299
      4299 8341 4366 8341
TIME...MOT...LOC 0318Z 255DEG 25KT 4366 8319 4339 8313
          4308 8317 4302 8328
WIND...HAIL 60MPH <.75IN

$$

MR/CB
304 
WWUS53 KDTX 220325
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1125 PM EDT TUE JUN 21 2011

MIC087-157-220336-
/O.CAN.KDTX.SV.W.0045.000000T0000Z-110622T0345Z/
TUSCOLA MI-LAPEER MI-
1125 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAPEER AND EASTERN TUSCOLA
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4367 8312 4329 8312 4328 8300 4299 8299
      4299 8341 4366 8341
TIME...MOT...LOC 0326Z 255DEG 25KT 4367 8311 4340 8305
          4309 8310 4303 8321

$$

MR/CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:25 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 21, 7:25 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 PM EDT TUE JUN 21 2011

.AVIATION...

//DISCUSSION...

A GENEROUS PATTERN OF CONVECTION IS UNDERWAY DURING THE EVENING FROM
SOUTHWEST LOWER MICHIGAN INTO NORTHWEST OHIO. EXPECT THIS ACTIVITY
TO AFFECT THE TERMINAL SITES AS IT DEVELOPS TOWARD THE NORTHEAST BUT
IN MORE OF A WEAKENED STATE COMPARED TO OBSERVATIONS AT PRESS
TIME. THAT STILL MEANS A FEW BURSTS OF HEAVY RAINFALL AND STRONG
WIND GUSTS ROUGHLY DURING THE 01-04Z TIME PERIOD THIS EVENING.
AFTER THAT, ADDITIONAL SHOWER DEVELOPMENT WILL BE POSSIBLE DUE TO
ELEVATED/NOCTURNAL INSTABILITY BUT MOST OF THAT WILL BE TO THE
NORTH AND EAST OF THE TERMINAL SITES. THAT IS ASSUMING THE ONGOING
STORMS OVER WISCONSIN/ILLINOIS, WHICH LOOK STRONGLY DEPENDENT ON
SURFACE HEATING, WEAKEN OR DISSIPATE AFTER SUNSET.

THE WARM SECTOR OF THE UNSEASONABLY LARGE LOW PRESSURE SYSTEM OVER
THE MIDWEST WILL COVER SE MICHIGAN LATER IN THE NIGHT THROUGH
WEDNESDAY MORNING. SOUTHERLY GRADIENT FLOW IS EXPECTED TO BE STRONG
ENOUGH TO PREVENT MUCH FOG FORMATION BUT ALLOW STRATUS DEVELOPMENT BY
SUNRISE. THIS IS EXPECTED TO CONSTITUTE AN MVFR CEILING UNTIL AT
LEAST LATE MORNING BEFORE MIXING OUT TO VFR DURING THE AFTERNOON.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS THEN POSSIBLE AS
SURFACE HEATING INTENSIFIES BY MID TO LATE WEDNESDAY AFTERNOON.

FOR DTW...

THE CLUSTER OF THUNDERSTORM ACTIVITY OVER NORTHWEST OHIO HAS BEEN
INCREASING IN AREAL COVERAGE ENOUGH TO INCLUDE IN THE FORECAST FOR
THIS EVENING, MAINLY BETWEEN 01Z AND 04Z. WARM SECTOR STRATUS IS A
GOOD BET TOWARD SUNRISE THROUGH WEDNESDAY MORNING ENSURING CEILING
BELOW 5000 FEET EVEN INTO WEDNESDAY AFTERNOON.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL THIS
  EVENING.

* HIGH CONFIDENCE CEILING WILL FALL BELOW 5000 FEET LATE TONIGHT
  THROUGH WEDNESDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 335 PM EDT TUE JUN 21 2011

SHORT TERM...TONIGHT

AN OCCLUDED LOW OVER THE UPPER MIDWEST WILL HAVE NO SHORTAGE OF
MOISTURE TO WORK WITH THIS EVENING AS NESDIS BLENDED TPW PRODUCT
SHOWS A HEALTHY FETCH OF LOW-LATITUDE MOISTURE BEING PULLED INTO THE
SYSTEM FROM THE SOUTHWEST. SATELLITE-DERIVED PWATTS OVER THE GREAT
LAKES ARE IN EXCESS OF 1.5 INCHES AND RANGE FROM 150 TO 200 PERCENT
OF NORMAL. OBSERVED DEWPOINTS THIS AFTERNOON ARE IN THE MID 70S
ACROSS SOUTHERN PARTS OF THE FORECAST AREA. MODEL PROGS SHFIT THE
PLUME OF CONTINUING H7 MOISTURE TRANSPORT AND 1.5-2.0 INCH PWATTS
EASTWARD ACROSS THE AREA OVERNIGHT. THE REAL QUESTION WILL BE THE
EXTENT OF FORCING OVER THE AREA TO SUPPORT SHRA/TSTM DEVELOPMENT. AT
THIS TIME...THE MOST PROMISING FOCUS FOR DEVELOPMENT IS A BAND OF
MODERATE TO STRONG SFC-700MB FGEN INDICATED BY THE GFS AND NAM. THIS
BAND WILL SET UP ALONG ALONG A NW-SE AXIS FROM SOUTHERN MN/WI
SOUTHEASTWARD INTO LOWER MICHIGAN. THE NAM IS BY FAR THE MORE
AGGRESSIVE MODEL WITH REGARDS TO BOTH THE STRENGTH AND THE EASTWARD
EXTENT OF THE LOW LEVEL FORCING BUT NEITHER SUGGEST THAT IT WILL BE
ABLE TO EXTEND VERY FAR INTO SE MICHIGAN...SO COVERAGE WILL BE
QUESTIONABLE OVER AT LEAST THE EASTERN HALF OF THE CWA. EVEN AFTER
THE AREA OF FRONTALLY FOCUSED SHRA/TSTM ACTIVITY LIFTS
NORTH...CHANCES FOR PRECIP WILL INCREASE AGAIN LATE TONIGHT AS THE
RIDGE AXIS SHIFTS TO THE EAST AND MORE OF THE AREA IS OPEN TO
SOUTHWESTERLY FLOW ALOFT THE POTENTIAL FOR EMBEDDED SHORTWAVES TO
TRIGGER ADDITIONAL ACTIVITY. SEVERE POTENTIAL IS NOT A CONCERN
EXCEPT OVER THE SOUTHERN TIER OF COUNTIES THIS AFTERNOON WHERE
DAYTIME HEATING AND A MOIST AIRMASS HAS ALLOWED T/TDS TO RISE TO
AROUND 90/75 OR SO BY 18Z...WHICH SHOWS UP AS 4000+ J/KG OF CAPE IN
THE MOST RECENT LAPS ANALYSIS. MLCAPE IS MORE LIKELY IN THE
2500-3000 J/KG RANGE. THINGS REMAIN CAPPED FOR NOW...BUT A
CONVERGENCE BOUNDARY IS EVIDENT OVER EASTERN INDIANA EXTENDING
NORTHWARD INTO SOUTHERN MI. CONVECTION HAS INITIATED ALONG THE
SOUTHERN EXTENT OF THIS BOUNDARY AND THERE IS CONCERN THAT THE SAME
MAY BE POSSIBLE FURTHER NORTH OVER SOUTHERN MI. HOWEVER...EVEN WITH
AMPLE SFC INSTABILITY...A WEAK SYNOPTIC SCALE WIND FIELD AND
RELATIVELY WARM MID LEVELS WILL PRECLUDE ORGANIZED CONVECTION.
HOWEVER...ANYTHING THAT DEVELOPS OVER THIS REGION WILL POSE A SEVERE
THREAT...MAINLY HAIL. HOWEVER...PROGGED SOUNDINGS INDICATE A MID
LEVEL DRY LAYER THAT COULD ALSO SUPPORT A WIND THREAT AND WITH THE
POTENTIAL FOR BACKED FLOW AT THE SFC THIS EVENING IT IS HARD TO RULE
OUT A TORNADIC THREAT. HOWEVER...GIVEN THE DEGREE OF MOISTURE IN
PLACE...THE MOST LIKELY HAZARD IN THE CASE OF DEVELOPMENT IS HEAVY
RAIN. THE COMBINATION OF THE DEEP MOISTURE FIELD AND ABUNDANT CLOUDS
WILL ENSURE A WARM AND HUMID EVENING WITH LOWS IN THE UPPER 60S TO
LOW 70S ACROSS MUCH OF THE AREA.

LONG TERM...WEDNESDAY THROUGH TUESDAY

ANOMALOUSLY STRONG LOW PRESSURE SYSTEM CURRENTLY ANCHORED OVER
EASTERN NEBRASKA WILL REMAIN THE PREDOMINANT LARGE SCALE FEATURE OF
INTEREST THROUGH AT LEAST THE END OF THE WEEK AS IT ONLY SLOWLY
MIGRATES ACROSS THE GREAT LAKES DURING THIS TIME.  SOUTHEAST LOWER
MI WILL HOLD WITHIN THE EASTERN FLANK OF THIS SYSTEM THROUGH
WEDNESDAY NIGHT...MAINTAINING A PERSISTENT BUT SLOWLY WEAKENING WARM
CONVEYOR BELT DEFINED BY A DEEPER PLUME OF MOISTURE /AVERAGE PWAT OF
1.5"/.  THIS WILL PROVIDE A BACKGROUND THERMODYNAMIC ENVIRONMENT
SUPPORTIVE OF SHOWER/THUNDERSTORM DEVELOPMENT.  A FOCUSING MECHANISM
FOR LARGER SCALE ASCENT REMAINS DIFFICULT TO DEFINE THROUGH MID
AFTERNOON...WITH CONVECTIVE INITIATION LIKELY TIED TO A WEAKER MID
LEVEL FILAMENT SHEARING OFF THE MAIN LOW AND/OR REMNANT OUTFLOW FROM
EARLIER CONVECTION WORKING WITH DIURNAL HEATING.  BOUNDARY LAYER
CONVERGENCE DOES INCREASE THROUGH THE 21Z-03Z WINDOW AS THE EASTWARD
PROPAGATING LEAD TROUGH/FRONTAL BOUNDARY SLIDES THROUGH.   ENOUGH
FILTERED INSOLATION WILL EXIST BY AFTERNOON TO PUSH HIGHS INTO
80-85F RANGE...YIELDING SBCAPES OF 1200-1800 J/KG.  ANY MULTICELL
DEVELOPMENT OVERHEAD OR VIA UPSCALE GROWTH FROM THE WEST WILL CARRY
A SEVERE RISK SUPPORTED BY 30 KNOTS OF DEEP LAYER SHEAR AND
SUFFICIENTLY STEEP LAPSE RATES WEDNESDAY AFTERNOON/EVENING.

SCATTERED TO NUMEROUS SHOWERS WILL RESULT FROM THE EFFECTIVE
LOWERING OF HEIGHTS AND DEEPENING MASS CONVERGENCE AS THE LOW EASES
INTO THE GREAT LAKES THURSDAY AND THURSDAY NIGHT.  WHILE THE DEEPER
INSTABILITY AXIS WILL NOW RESIDE TO THE EAST...JUST ENOUGH
INSTABILITY LINGERS WITHIN THE COLUMN TO SUPPORT AN ISOLATED THUNDER
MENTION EARLY THURSDAY.  THE GENERAL TREND OF FALLING THICKNESSES IN
THE WAKE OF THE OCCLUDED FRONTAL PASSAGE COMBINED WITH CLOUDS/
SHOWERS WILL KEEP HIGHS IN THE 70S ON THURSDAY.

UPPER LOW WILL GRADUALLY OPEN UP WHILE LIFTING THROUGH THE REGION ON
FRIDAY.  FORCED ASCENT ASSOCIATED WITH THE PASSAGE OF THE MAIN
VORTICITY CENTER AND WITHIN THE REMNANT CYCLONIC FLOW WILL BRING A
LOWER END CHANCE FOR SHOWER DEVELOPMENT...PERHAPS RECEIVING A BRIEF
DIURNAL BOOST GIVEN A STEEP LAPSE RATE ENVIRONMENT DURING PEAK
HEATING.  SLIGHTLY COOLER AIR WILL FUNNEL IN WITH TIME AS THE FLOW
VEERS TO WESTERLY...WITH DAYTIME READINGS STRUGGLING TO ACHIEVE
LOWER 70S.

HEIGHTS GRADUALLY BUILD INTO THE WEEKEND AS THE LONGWAVE TROUGH
SHIFTS EAST.  BACK END OF THE TROUGH/SHEAR AXIS MAY BE SLOW TO
DEPART ON SATURDAY...SUGGESTING INITIAL STAGES OF THE ASSOCIATED
THERMAL MODERATION WILL BE LIMITED.  PROSPECTS OF MORE SUN WILL
ALLOW READINGS TO INCH UP FROM FRIDAY...BUT GENERALLY HOVERING
WITHIN THE LOW-MID 70S.  MORE NOTEWORTHY WARMING TREND INTO SUNDAY
AS 850 MB TEMPERATURES CLIMB BACK INTO DOUBLE DIGITS /HIGHS BACK UP
AROUND 80F/.

MARINE...

EASTERLY WINDS WILL INCREASE TO 15-20 KTS OVERNIGHT AS A WARM FRONT
LIFTS NORTHWARD INTO THE CENTRAL GREAT LAKES. IN ADDITION TO ONGOING
SHOWER AND THUNDERSTORM DEVELOPMENT OVER NORTHERN LAKE
HURON...ADDITIONAL DEVELOPMENT IS EXPECTED ALONG THE SFC FRONT THIS
EVENING. WINDS AND THUNDERSTORM CHANCES WILL DECREASE BEHIND THE
FRONT LATE THURSDAY INTO FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....BT
SHORT TERM...JVC
LONG TERM....MR
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 21, 10:15 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 PM EDT TUE JUN 21 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-222015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1015 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE MOST CONCENTRATED ALONG AND NORTH OF THE M 59
CORRIDOR FOR THE REST OF THE NIGHT. SEVERE WEATHER IS POSSIBLE WITH
THESE STORMS WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH THE MAIN
HAZARD...ALONG WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER...
FLASH FLOODING...AND POSSIBLY TORNADO DEVELOPMENT. STORM MOTION WILL
BE TO THE NORTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A
SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS FOR TORNADO WATCH 533 IN EFFECT
UNTIL MIDNIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-222015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1015 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE MOST CONCENTRATED OVER CENTRAL AND SOUTHERN
LAKE HURON FOR THE REST OF THE NIGHT. SEVERE WEATHER IS POSSIBLE
WITH THESE STORMS OVER SOUTHERN LAKE HURON AND SAGINAW BAY WITH
DAMAGING WIND GUSTS IN EXCESS OF 50 KNOTS THE MAIN HAZARD...ALONG
WITH LARGE HAIL GREATER THAN 1 INCH IN DIAMETER...AND POSSIBLY
TORNADO DEVELOPMENT. STORM MOTION WILL BE TO THE NORTHEAST AT 20
KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS CONTINUE WEDNESDAY THROUGH THURSDAY AS A
SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY AND
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS FOR TORNADO WATCH 533 IN EFFECT
UNTIL MIDNIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 21, 8:18 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
818 PM EDT TUE JUN 21 2011

MIZ047-048-053-220115-
BAY-MIDLAND-SAGINAW-
818 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREELAND...MOVING NORTH AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  AUBURN BY 850 PM EDT...
  KAWKAWLIN AND LINWOOD BY 915 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MR/CB
Special weather statement, Jun 21, 8:34 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
834 PM EDT TUE JUN 21 2011

MIZ082-220130-
LENAWEE-
834 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN LENAWEE COUNTY...MOVING NORTH
AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CEMENT CITY BY 845 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MR/CB
Local storm report, Jun 21, 9:40 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
940 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             TEMPERANCE              41.77N 83.57W
06/21/2011  M0.75 INCH       MONROE             MI   TRAINED SPOTTER

            A MEASURED WIND GUST OF 46 MPH WAS ALSO REPORTED.

0827 PM     TSTM WND DMG     5 NW TEMPERANCE         41.82N 83.63W
06/21/2011                   MONROE             MI   TRAINED SPOTTER

            2 FOOT DIAMETER TREE DOWN ACROSS THE ROAD NEAR THE
            INTERSECTION OF RAUCH AND SECOR ROADS.

0837 PM     TSTM WND GST     MONROE                  41.92N 83.39W
06/21/2011  E50.00 MPH       MONROE             MI   TRAINED SPOTTER

0842 PM     TSTM WND DMG     4 NW ONSTED             42.05N 84.25W
06/21/2011                   LENAWEE            MI   LAW ENFORCEMENT

            SEVERAL POWERLINES DOWN.

0850 PM     TSTM WND DMG     FREELAND                43.52N 84.12W
06/21/2011                   SAGINAW            MI   911 CALL CENTER

            SEVERAL TREES BLOW DOWN.

&&

KOOK
Special weather statement, Jun 21, 10:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1015 PM EDT TUE JUN 21 2011

MIZ054-062-220315-
LAPEER-TUSCOLA-
1015 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
CARO TO 11 MILES NORTHWEST OF COLUMBIAVILLE TO 20 MILES SOUTHWEST OF
COLUMBIAVILLE...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  OTTER LAKE BY 1025 PM EDT...
  COLUMBIAVILLE BY 1035 PM EDT...
  MAYVILLE BY 1040 PM EDT...
  CARO AND HADLEY BY 1045 PM EDT...
  LAPEER BY 1050 PM EDT...
  NORTH BRANCH BY 1055 PM EDT...
  METAMORA AND CLIFFORD BY 1100 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MR/CB
Special weather statement, Jun 21, 10:27 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 PM EDT TUE JUN 21 2011

MIZ055-063-220330-
SANILAC-ST. CLAIR-
1027 PM EDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEPORT...MOVING NORTHEAST AT 10 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAKEPORT BY 1035 PM EDT...
  LEXINGTON BY 1130 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MR/CB
Local storm report, Jun 21, 10:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     FREELAND                43.52N 84.12W
06/21/2011                   SAGINAW            MI   TRAINED SPOTTER

            SEVERAL TREES DOWN IN THE NORTHERN PART OF TOWN.

1000 PM     TSTM WND GST     5 SE AUBURN             43.55N 84.00W
06/21/2011  E65.00 MPH       BAY                MI   AMATEUR RADIO

            MULTIPLE POWER LINES DOWN.

1020 PM     TSTM WND DMG     2 S SAGINAW             43.39N 83.95W
06/21/2011                   SAGINAW            MI   AMATEUR RADIO

            A LARGE TREE DOWN APPROXIMATELY 10 INCHES IN DIAMETER

1025 PM     TSTM WND GST     HENDERSON               43.09N 84.20W
06/21/2011  E50.00 MPH       SHIAWASSEE         MI   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 50 MPH AND POWER IS OUT IN THE
            AREA.

1030 PM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
06/21/2011  M1.40 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL.

&&

KOOK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:05 PM EDTSevere Thunderstorm WarningDTXMonroe55 min
Jun 21, 8:06 PM EDTSpecial Marine WarningDTX83 min
Jun 21, 8:29 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw76 min
Jun 21, 8:36 PM EDTSevere Thunderstorm WarningDTXLenawee22 min
Jun 21, 9:02 PM EDTFlash Flood WarningDTXBay, Midland, Saginaw6 hr
Jun 21, 9:04 PM EDTSevere Thunderstorm WarningDTXShiawassee56 min
Jun 21, 9:23 PM EDTSpecial Marine WarningDTX97 min
Jun 21, 9:31 PM EDTTornado WarningDTXGenesee, Saginaw33 min
Jun 21, 9:44 PM EDTSevere Thunderstorm WarningDTXBay, Genesee, Saginaw, Tuscola76 min
Jun 21, 9:59 PM EDTSevere Thunderstorm WarningDTXShiawassee15 min
Jun 21, 10:27 PM EDTFlash Flood WarningDTXGenesee, Shiawassee5 hr
Jun 21, 10:27 PM EDTSpecial Marine WarningDTX45 min
Jun 21, 10:40 PM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair4 hr
Jun 21, 10:46 PM EDTSevere Thunderstorm WarningDTXSaint Clair49 min
Jun 21, 10:48 PM EDTSpecial Marine WarningDTX87 min
Jun 22, 4:22 AM EDTFlash Flood WatchDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more15 hr
Jun 22, 1:48 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee72 min
Jun 22, 1:50 PM EDTSevere Thunderstorm WarningDTXBay, Midland85 min
Jun 22, 1:56 PM EDTSpecial Marine WarningDTX109 min
Jun 22, 2:06 PM EDTSevere Thunderstorm WarningDTXShiawassee69 min
Jun 22, 2:09 PM EDTSpecial Marine WarningDTX96 min
Jun 22, 2:15 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw46 min
Jun 22, 2:36 PM EDTSevere Thunderstorm WarningDTXTuscola69 min
Jun 22, 2:41 PM EDTSevere Thunderstorm WarningDTXGenesee59 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningDTXOakland63 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningDTXHuron90 min
Jun 22, 3:22 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola52 min
Jun 22, 3:42 PM EDTSpecial Marine WarningDTX93 min
Jun 22, 3:42 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair93 min
Jun 22, 3:53 PM EDTSevere Thunderstorm WarningDTXTuscola43 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac45 min
Jun 22, 4:07 PM EDTSpecial Marine WarningDTX98 min
Jun 22, 4:12 PM EDTTornado WarningDTXMacomb, Saint Clair63 min
Jun 22, 4:44 PM EDTSevere Thunderstorm WarningDTXBay, Genesee, Saginaw46 min
Jun 22, 4:45 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac30 min
Jun 22, 4:47 PM EDTSpecial Marine WarningDTX58 min
Jun 22, 4:54 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola66 min
Jun 22, 5:15 PM EDTTornado WarningDTXSaint Clair15 min
Jun 22, 5:22 PM EDTSpecial Marine WarningDTX83 min
Jun 22, 5:30 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac75 min
Jun 22, 5:40 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Oakland, Saint Clair80 min
Jun 22, 5:43 PM EDTSpecial Marine WarningDTX107 min
Jun 22, 5:53 PM EDTSpecial Marine WarningDTX97 min
Jun 22, 6:35 PM EDTSpecial Marine WarningDTX55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.